MAUDE Adverse Event Report: COVIDIEN ARGYLE; CATHETER, UMBILICAL ARTERY

COVIDIEN ARGYLE; CATHETER, UMBILICAL ARTERY
Model Number 8888160358
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states the umbilical vessel catheter was inserted and the line was found to have resistance with some blood clots found inside the tubing.The medical professionals clamped the line (coated with gauze) with an artery forceps and changed the external accessories (extension tube and three-way stopcock).After releasing the artery forceps, the line was found broken.
 
Additional Manufacturer Narrative
An investigation was performed for the reported customer complaint: ¿the customer states the umbilical vessel catheter was inserted and the line was found to have resistance with some blood clots found inside the tubing.The medical professionals clamped the line (coated with gauze) with an artery forceps and changed the external accessories (extension tube and three-way stopcock).After releasing the artery forceps, the line was found broken into two pieces.There was no occlusion.¿ a review of the device history record (dhr) for lot number 1712400095 indicated the product was released meeting all quality standards.All dhrs are reviewed for accuracy prior to product release.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.One (1) single-lumen umbilical vessel catheter was returned for evaluation.Manufacturing performs 100% leak testing which would ide ntify this issue in the catheter assembly.Visual inspection observed the cannula was severed at the connection.The root cause of the observed damage was determined to be misuse of the product which caused or contributed to the reported condition.The reported customer complaint is confirmed.The root cause was determined to be misuse by the end user.This complaint will be u tilized for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20, calle #2
alajuela 20101
MDR Report Key8229197
Report Number3009211636-2019-00007
Device Sequence Number2267284
Product Code FOS
UDI-Device Identifier20884527020529
UDI-Public20884527020529
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model Number8888160358
Device Catalogue Number8888160358
Device Lot Number1712400095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1